MAUDE Adverse Event Report: ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL

ABBOTT MEDICAL REGENT HEART VALVE WITH FLEX CUFF; HEART-VALVE, MECHANICAL
Model Number 19AGFN-756
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2025, a 19mm regent aortic mechanical heart valve was selected for implant.During procedure, the valve was rotated with a valve rotator; some resistance was felt during rotating.The holder handle was fully inserted at a 90 degree angle.Then, the "valve fractured and dislodged." the leaflet dislodged as one piece and was confirmed to have been recovered from the patient.No instruments encountered the valve at the time of dislodgement.The dislodged leaflet was not attempted to be re-inserted.The valve was removed and exchanged for a new 21mm non-abbott valve, which was successfully implanted.An extended surgery time was reported.The patient was reported to have been discharged home in stable condition.
 
Additional Manufacturer Narrative
The device is not returning for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
It was reported that during rotation with the holder handle a tiny bit of resistance was felt and one leaflet dislodged in one piece.Also reported that outside of the patient, during washing, the second leaflet dislodged as one piece.A more comprehensive assessment, to rule out any device-related causes, could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.
 
Additional Manufacturer Narrative
It was reported that during rotation with the holder handle a tiny bit of resistance was felt and one leaflet dislodged in one piece.Also reported that outside of the patient, during washing, the second leaflet dislodged as one piece.The valve was returned with the dislodged leaflet.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.While the root cause of the leaflet dislodgement could not be conclusively determined, the damage may have been caused by an external force applied to the valve, which overstressed the carbon material.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
REGENT HEART VALVE WITH FLEX CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21610490
Report Number2135147-2025-01322
Device Sequence Number18048530
Product Code LWQ
UDI-Device Identifier05415067042934
UDI-Public(01)05415067042934(17)280917
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number19AGFN-756
Device Catalogue Number19AGFN-756
Device Lot NumberC00015463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer04/21/2025
08/04/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/28/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown